There is nothing like a box of fertility meds to throw you off your normal pattern. While this may not be the typical response to the meds, I’m sharing my story so it’s out there just in case it will help someone else. Not all of the meds below are specifically fertility meds but I am including all meds that are on my treatment calendar.
BCPs – I was on ~day 4 of my period when I started a generic pack of birth control pills. I forgot how nice my skin was when I was on BCP in the past (you know, when I thought I needed them to prevent a pregnancy when we weren’t ready for kids). I didn’t have a major breakout but the little one I had cleared up much faster than it ussually does after my period.
Baby Aspirin – Nothing to note here that I was able to notice. I started this the same day as the BCP.
Prenatal vitamins – The calendar from my dr calls out to make sure that you have started them but I haven’t stopped taking them since we started TTC. I like the CVS gummy prenatals. They will run a BOGO sale every once in awhile and I stock up then.
Lupron – I had one prior experience with Lupron prior to this cycle because I used it with Ovidrel to trigger a few months ago and it was not a positive one terrible and caused me to have welts. Within 30 seconds after the inejection, my skin turned red, became very itchy, burned, and of course the wonderful welts started. I remember googling as quickly as possible and found out that some people have this reaction is the drug gets on the skin.
Prior to taking the med this cycle, I researched and found some of the side effects – headaches, hot flashes, insomnia, weakness, cold or flu symptoms…etc. Where is the meme that says something along the lines of “for once I want a side effect to be extreme sexiness”. 🙂 The first week wasn’t bad and I though I might be one of the lucky few who did not experience the side effects.
With the drop of estrogen once I stopped taking BCP, the hot flashes and headaches started. The headaches weren’t too bad and I just made sure to drink plent of water throughout the day. The hot flashes were the worst. I am taking the Lupron at night so the hot flashes would go throughout the night. Me on little sleep is never a good thing but me in little sleep and my hormones being off – I was a mess. Not emotional per se but my normal type A self just didn’t have my normal drive and became rather apatheic (I’ll touch more on this further down). Thankfully the worst of it only lasted two weeks because I started Estradiol at that point.
Estradiol (AKA the fertility version of the little blue pill) – Yes, the pill is blue. Yes, it did increase my sex drive. Yes, it took away all of the negative side effects of the Lupron. This one deserves a gold star! Side note: I did talk to my acupuncturist (who treats a lot of patients who see my RE) and she said that everything I was experiencing was normal.
One thing I touched on above was my change in attitude. I fought feeling anything last cycle and this one I’ve embraced it. I’ve started a vision board and reevaluated some life goals I have. It has been a breath of fresh air and I’ve started working on some projects that I have always wanted to do but always said I was too busy with work, etc to devote my time to a side project. I’ll share more of that later once I get further along.
Hopefully this helps anyone who is curious as to possible side effects of these meds. I have another ppt tomorrow and will be start the dreaded PIO shot on Saturday. What does everyone else think about the meds?